Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 141, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2014, 6:12 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 16, 2014, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 PM EDT | TSTM WND DMG | Jonesboro, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS52 KTAE 162212
SVRTAE
FLC029-067-123-162315-
/O.NEW.KTAE.SV.W.0141.140616T2212Z-140616T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DIXIE COUNTY IN FLORIDA...
SOUTHWESTERN LAFAYETTE COUNTY IN FLORIDA...
SOUTHEASTERN TAYLOR COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF STEINHATCHEE...
* UNTIL 715 PM EDT
* AT 609 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES
NORTHEAST OF STEINHATCHEE...OR NEAR COOKS HAMMOCK...AND MOVING
SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALEM...TENNILLE...AND JENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 2949 8336 2948 8337 2950 8341 2965 8342
2965 8345 2970 8350 2973 8357 2973 8358
2976 8357 3001 8333 2994 8310 2946 8333
TIME...MOT...LOC 2212Z 035DEG 13KT 2988 8326
$$
38-GODSEY2 follow-up statements
035
WWUS52 KTAE 162233
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EDT MON JUN 16 2014
FLC029-067-123-162315-
/O.CON.KTAE.SV.W.0141.000000T0000Z-140616T2315Z/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
633 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN DIXIE...SOUTHEASTERN TAYLOR AND SOUTHWESTERN LAFAYETTE
COUNTIES...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHEAST OF STEINHATCHEE...MOVING SOUTHWEST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENNILLE...JONESBORO...HOWELL PLACE AND JENA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 2949 8336 2948 8337 2950 8341 2965 8342
2965 8345 2970 8350 2973 8357 2973 8358
2976 8357 2996 8338 2988 8313 2946 8333
TIME...MOT...LOC 2233Z 038DEG 13KT 2977 8329
$$
38-GODSEY851
WWUS52 KTAE 162302
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT MON JUN 16 2014
FLC067-162312-
/O.CAN.KTAE.SV.W.0141.000000T0000Z-140616T2315Z/
LAFAYETTE FL-
702 PM EDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY
IS CANCELLED...
LAT...LON 2979 8340 2973 8321 2946 8333 2949 8336
2948 8337 2950 8341 2965 8342 2965 8345
2970 8350 2973 8357 2973 8358 2976 8357
TIME...MOT...LOC 2302Z 038DEG 13KT 2966 8339
$$
FLC029-123-162315-
/O.CON.KTAE.SV.W.0141.000000T0000Z-140616T2315Z/
TAYLOR FL-DIXIE FL-
702 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL DIXIE AND SOUTHEASTERN TAYLOR COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
STEINHATCHEE...MOVING SOUTHWEST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 2979 8340 2973 8321 2946 8333 2949 8336
2948 8337 2950 8341 2965 8342 2965 8345
2970 8350 2973 8357 2973 8358 2976 8357
TIME...MOT...LOC 2302Z 038DEG 13KT 2966 8339
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 16, 2:11 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 211 PM EDT Mon Jun 16 2014 .Near Term [Through Today]... As of 18Z, scattered showers and thunderstorms had begun developing along and near the surface trough and convergence zone in the eastern sections of our forecast area - particularly in SC GA. Model guidance - both global and convection-allowing - is still in good agreement that convection will fill in across the Florida Big Bend region between 18-00Z. Therefore, 60-70% PoPs have been maintained in that area. Isolated-scattered showers and storms are expected elsewhere. In general, the main threat with any storms should be heavy rainfall and lightning. Where some thunderstorms manage to train or move very slowly, localized rainfall totals up to 2-4" will be possible. One or two strong storms with gusty winds can't be ruled out, but in general the threat of severe weather is fairly low for the rest of this afternoon and this evening. There is also good agreement amongst the various computer models for a general westward progression of convection with time - numerous storms in the eastern parts of the area 18-22Z will begin to consolidate and move west, diminishing in the 22-02Z timeframe. The PoP forecast follows this general trend through the evening. .Short Term [Tonight Through Wednesday Night]... The area of high 500 mb heights over much of the Southeast will continue to be centered over the TN area. A north-south oriented trough will translate slowly westward across the FL Peninsula Wednesday and Wednesday night. The GFS, and to a lesser extent the ECMWF, forecast a much drier airmass over our region Tuesday and Wednesday. The driest of the days appears to be Tuesday, when the PoP will generally be around 20% (below climo of 40%). With increasing moisture later in the day on Wednesday, the PoP will be in the 20-30% range. Highs will be in the mid 90s, lows in the lower 70s. .Long Term [Thursday Through Monday]... Through Saturday there will be an east-west oriented ridge at 500 mb over the Southeast, and a broad, north-south oriented trough over the eastern Gulf of Mexico. Both of these features will dissipate over the weekend as a broad long wave trough develops over the Upper Midwest and Northeast. At the surface, the western periphery of the Bermuda ridge will gradually shift from our north on Thursday, to our south (over the FL Peninsula) over the weekend. Both the GFS and ECMWF depict a larger, stronger 500 mb trough than 24 hours ago, and show more deep layer moisture as well. While they differ on just how moist and exactly where the highest moisture will be, this new development implies slightly higher PoPs and slightly cooler high temperatures than what we were forecasting previously. We are now forecasting near-climo PoPs (around 40%) through the period, with highs in the mid 90s and lows in the lower 70s. Despite the increased influence of the 500 mb trough, the PoPs will still follow the normal summer diurnal cycle. && .Aviation... [Through 18Z Tuesday] While VFR conditions should prevail for much of the forecast period, IFR VIS is likely in heavier showers and thunderstorms this afternoon and early this evening. +TSRA and IFR VIS would be most likely to affect TLH, VLD, and ECP and mainly between 18-00Z. Some storms could produce some gusty winds, and for now we've included gusts in the TEMPO groups 20-30 knots. && .Marine... A high pressure ridge will remain near, but just north of of the coastal waters through much of the work week. Winds will be light, and mostly out of the northeast or east overnight, then veer to the southeast during the morning. Winds will become onshore and increase slightly near the coast each afternoon from the strong heating of the land. Waves will be 2 ft or less. && .Fire Weather... No red flag conditions are expected through the period. && .Hydrology... Seabreeze showers and thunderstorms in the Florida Big Bend and South Central Georgia are expected to bring widespread 0.25 to 0.5 inch of rain today with locally higher amounts of 2- 4 inches possible. All area rivers are below flood stage so these amounts will not have a significant effect on river levels. && .Preliminary Point Temps/PoPs... Tallahassee 70 95 72 94 71 / 40 10 10 10 10 Panama City 74 90 75 89 75 / 30 20 10 20 10 Dothan 72 96 72 95 73 / 30 10 10 20 10 Albany 71 96 71 95 72 / 30 10 10 10 10 Valdosta 69 96 68 94 69 / 20 10 10 10 10 Cross City 69 93 69 92 68 / 30 20 20 30 20 Apalachicola 72 88 74 88 73 / 30 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LAMERS SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...LAMERS MARINE...FOURNIER FIRE WEATHER...LAMERS HYDROLOGY...WESTON
In the hours before
Special weather statement, Jun 16, 4:03 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT MON JUN 16 2014
FLZ019-162030-
MADISON FL-
403 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN MADISON
COUNTY...
* UNTIL 430 PM EDT
AT 359 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF MADISON...OR NEAR PINETTA...MOVING
SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3046 8347 3061 8356 3065 8341 3064 8340
3064 8330 3054 8325
TIME...MOT...LOC 2004Z 063DEG 9KT 3058 8336
08-LAMERSSpecial weather statement, Jun 16, 4:27 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT MON JUN 16 2014
FLZ019-162100-
MADISON FL-
427 PM EDT MON JUN 16 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR MADISON COUNTY...
* UNTIL 500 PM EDT
AT 422 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MADISON TO 7 MILES SOUTH OF MADISON...OR ALONG A LINE EXTENDING FROM
HANSON TO HOPEWELL...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3027 8339 3037 8362 3057 8349 3060 8328
3048 8328
TIME...MOT...LOC 2028Z 029DEG 9KT 3053 8337 3036 8339
08-LAMERSSpecial weather statement, Jun 16, 4:34 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT MON JUN 16 2014
GAZ129-162100-
TIFT GA-
434 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST TIFT
COUNTY...
* UNTIL 500 PM EDT
AT 429 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR PHILLIPSBURG...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3141 8343 3133 8350 3133 8365 3134 8366
3143 8365 3150 8355
TIME...MOT...LOC 2034Z 044DEG 10KT 3139 8355
08-LAMERSSpecial weather statement, Jun 16, 5:08 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT MON JUN 16 2014
GAZ127-162200-
WORTH GA-
508 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WORTH
COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 600 PM EDT
AT 504 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SYLVESTER...OR NEAR ISABELLA...MOVING SOUTHWEST AT
10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3163 8379 3163 8380 3162 8378 3157 8373
3139 8390 3152 8400 3155 8399 3156 8398
3157 8400 3165 8381
TIME...MOT...LOC 2108Z 049DEG 7KT 3156 8384
38-GODSEYSpecial weather statement, Jun 16, 5:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT MON JUN 16 2014
FLZ034-134-162230-
INLAND DIXIE FL-COASTAL DIXIE FL-
535 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 630 PM EDT
AT 530 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES WEST OF TRENTON...OR NEAR FANNING SPRINGS...
MOVING WEST AT 10 MPH.
PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2959 8293 2954 8297 2949 8298 2947 8317
2973 8325 2975 8294 2971 8294 2969 8295
2964 8295 2963 8296 2961 8296
TIME...MOT...LOC 2135Z 076DEG 11KT 2964 8295
38-GODSEYSpecial weather statement, Jun 16, 5:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT MON JUN 16 2014
FLZ028-029-128-162245-
LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR FL-
548 PM EDT MON JUN 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE AND SOUTHEASTERN TAYLOR COUNTIES IN THE FLORIDA BIG
BEND...
* UNTIL 645 PM EDT
AT 544 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF MAYO...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 2982 8329 2982 8332 2978 8332 2975 8334
2966 8337 2968 8340 2967 8346 2970 8350
2973 8357 2975 8357 2976 8359 2981 8360
2986 8364 3007 8347 2997 8324
TIME...MOT...LOC 2148Z 035DEG 11KT 2993 8340
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:03 PM EDT | Special Weather Statement | TAE | Madison | 27 min |
| Jun 16, 4:27 PM EDT | Special Weather Statement | TAE | Madison | 33 min |
| Jun 16, 5:35 PM EDT | Special Weather Statement | TAE | Dixie | 55 min |
| Jun 16, 5:48 PM EDT | Special Weather Statement | TAE | Taylor | 57 min |
| Jun 16, 6:31 PM EDT | Special Marine Warning | TAE | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.